Skip to content

Hives and welts

Discussion Board Forums General Discussion Hives and welts

Viewing 15 posts - 1 through 15 (of 26 total)
  • Author
    Posts
  • #69674
    betsy
    Member

    Hi Lisa,

    Didi you ask Dr. Fung about zoloft? I take it every day and also cholestyramine. I know how miserable it is to itch and scratch like that. I couldn’t even stand to have clothes on and it was worse at night. I know itching was due to bilirubin issues but maybe it will work for hives as well.

    Love,Betsy

    #69673
    mcwgoat
    Member

    Hi Lisa,

    Sorry you’re still suffering with hives!!! I feel so bad for you. I sent you an email the other day but haven’t heard back from you. Would love to talk when you get a chance or if you’re feeling really uncomfortable because of the hives, just reply to my email.

    Thinking of you and praying you will find some relief. You’ve been dealing with this far too long!!!

    Mary

    #69672
    holly22a
    Member

    Thinking of you today, Lisa, and what an ordeal the hives and itching are for you. I pray they stop soon. It could well be a new (to you) food allergy. When my youngest had severe food issues they put him on lamb and white rice for three weeks and then slowly, one week at a time, added back foods. He turned out to have a problem with milk protein. Lamb and white rice are supposed to be the least offensive foods you can eat, allergy-wise. (although lamb chops are not cheap!) Keep us posted, I worry about you. xo

    #69671
    lisacraine
    Participant

    Jill,
    Thank you for your ideas. I have been reading about allergies to salicylic acid which could be a trigger for me since I love grapefruits, tomatoes, coffee and tons of fresh veggies and fruits which are all high in salicylic acid. I also read it can be an autoimmune disorder. I love my bread and pasta so I should probably try eliminating the wheat and see what happens….I’m just so miserable and itchy. Marion and Percy have given me ideas as well. I know hives wont kill me but they sure are annoying.
    Lisa

    #69670
    just_jill
    Member

    Lisa,
    I suffer the same hives. I have since I was diagnosed with cancer.

    At first it was the excessive billirueben, in my bloodstream. After the whipple, they would come on at such random times, that I too was ask if I changed laundry detergent, shampoo, ect ect.

    We are now five years later, almost.

    I do know that I can not eat anything with red flavoring or coloring.

    Also, I stopped taking all my meds, then added them back in one at a time.
    It was none of those.

    Anyways, after five years, I have diagnosed myself. Bread and butter.

    I don’t know yet if I have developed a wheat allergy, ceilic, or gluton, or even just the yeast in the bread. I just know that I stopped eating bread, and the hives are gone.

    The reason I don’t think its a wheat allergy, I can eat waffles, pizza crust, pie crust, and no breakout. Not to mention, both my Grandparents were wheat farmers and I have been around it my entire life.

    I have my next Dr. apt the first part of next week and will see what he suggests in the form of testing.

    I hope this gives you hope and an idea or two on how to figure out what is causing yours. I wish you the best.

    #69669
    lisacraine
    Participant

    Thank you for the suggestions ……will be trying all that are applicable…I have the steroid prescription but don’t want to take it again…..I really want to figure out what the cause is……..
    Lisa

    #69668
    willow
    Member

    Hang in there Lisa!!!

    #69667
    kris00j
    Member

    Lisa:
    I wasn’t thinking when I was talking about the trial I am on but I believe the Cleveland Clinic is one of the 3 hospitals involved. Just something to keep in the back of your mind…..
    Sorry you have yet something else to worry about, and I hope the allergist can help.
    Lots of love and prayers you get great results Tuesday!

    #69666
    lainy
    Member

    Dear Lisa, It was Teddy who first tried Sarna on here (They don’t have Sarna in Europe). You can get it at CVS or Walgreens OTC but read up about it first as it is very strong. Like Randi, T also did the ice pack thing and cool showers. I feel so bad for you , don’t know what else to recommend. I have been on Prednisone for 1 1/2 years now and hope you don’t have to do that either. One more suggestion….talk to your Pharmacist as he is the one who told us about Sarna and later Brioshe which stopped Teddy’s hiccups. As usual best of luck!

    #69665
    Randi
    Participant

    Found it! You may have already tried it or it may not apply (no pun intended :) ) but it’s called Sarna.

    Hope the itching gets better, I remember having itching and how it was driving me insane. I sat with ice packs on me all night long so I could get some sleep. during the day it didn’t seem to be as much of a problem.

    Good luck!
    -Randi-

    #69664
    Randi
    Participant

    wait, doesn’t Gavin have some stuff that he recommends to people who have itching? I’ll try and do a search to find it.

    #69663
    lisacraine
    Participant

    Update on my hives. They are still active and itchy. I have been on every combination of antihistamines possible, Zyrtec, Claritin, Allegra,Benedryl, doxypin with no relief. If I am not better by tomorrow I will start on steroids again which I hate. I have had 4 medral doses of prednisone in 8 weeks and have gained 12 pounds. I’ve tried oatmeal baths, baking soda for itching, etc…..the itching is making me crazy! Thank you for all your suggestions..keep them coming.
    Hugs
    Lisa

    #69662
    willow
    Member

    Sorry to hear of the itchy hives and welts, Lisa! Percy does have some great suggestions. Hang in there and have a blessed Easter.
    Willow

    #69661
    pcl1029
    Member

    Hi,
    I know you was on prednisone for a while. are you still on it? otherwise you can ask your doctor to prescribe it for you for short term use ; it may decrease your ability to fight for infection if you take prednisone for too long.
    Increase dosage or add or change to another antihistamine medication by your doctor is another mean to help the situation. please ask your doctor for the above suggestion before changing meds and dosage especially most of the first generation antihistamine medications like Benadryl,Vistaril,cyproheptadine can cause drowsiness but can be more effective in providing relief for you. Second generation antihistamines like Zyrtec ,Allegra and Claritin can be used in daytime .H2 blockers like Pepcid , Zantac and Tagamet works too.
    Go to Walgreens or CVS and ask the pharmacist to get you “Aveeno Oatmeal bath” product suggestion for helping your itching is another suggestion.
    God bless.

    #69660
    lainy
    Member

    Lisa I am so sorry you are still suffering with the welts. Perhaps if the new Meds are helping a little they can lead to yet a better Med. I had to chuckle when you wrote that at least you should have a wing of the Cleveland Clinic. I was thinking Frequent Flyer Miles would be nice too! I hope you wake up one day and the welts are just gone!

Viewing 15 posts - 1 through 15 (of 26 total)
  • You must be logged in to reply to this topic.
©2019 - All Rights Reserved, Cholangiocarcinoma Foundation
Scroll To Top